Did anyone else have a serious weight gain when on diabetes meds

Sam Stokes
By Sam Stokes Latest Reply 2009-11-20 01:29:21 -0600
Started 2009-11-18 16:36:05 -0600

I went from 400 to 504 lbs after starting on meds could not lose any till I started on the pulsate plus .

7 replies

June Tademy
June Tademy 2009-11-19 19:57:07 -0600 Report

Hi Sam, Believe me I know exactly what you are saying, I did gain weight, ten pounds when I was on Actos. My doctor told me when he had to prescribe this to me that it would put weight on me. I took Actos with another med (prescribed) and it dropped my BS too low, which means I had to eat food, not candy, to bring it up thereby gaining much weight.
I think doctors have different views it is best that you check with your doctor and find out what the reason really is. For me it was the meds, now I am back on Glucophage. Also stress can cause one to eat. Do not panic, just check it out and let us know.

dyanne 2009-11-19 23:05:35 -0600 Report

Yes I agree with u it is a weight gainer !!! Not only that but it is very hard to get it off. I know when my ex went on insulin he gained 65 pounds. I don't know how much for me as I have always had weight issues. I have recently lost about 35 pounds and that is mainly due to aqua therapy 3 days per week. It is not an easy problem to deal with… good luck !!!

Kresge 2009-11-19 23:54:09 -0600 Report

Often people notice weight gain when they go on insulin. When blood glucose levels are above 180 the kidneys begin filtering the sugar out of the blood steam, so the body is not utilizing this extra energy, it's just being excreted. Once insulin is introduced, excess glucose can be used by the body's cells or, if not needed at the present moment, it can be stored for later energy needs… as fat. This is why teenage girls with diabetes who are concerned about gaining weight often quit taking insulin for a period of time. It's an affective way to lose weight, but very dangerous and harmful.

BIRDY 2009-11-19 12:06:13 -0600 Report

Hi Sam ,

I have just read an article about your question today.The Doctor says that it is not possible to gain weight for a diabetic person unless otherwise if he eats more and gets insulin more . Are you following your diet? If yes , I gues there might be another hormonal problem and better if you see a doctor asap.

Pls keep me updated.
All the best.

Next Discussion: Insulin »